We describe an 88-year-old Japanese patient with pilotropic T cell lymphoma involving the peripheral blood as well as lymph nodes. This patient presented with multiple red follicular papules, confluent, infiltrated erythematous plaques and nodules. Moreover, he was conspicuous for the presence of total alopecia of the scalp and eyebrows. Histopathologically, the lesional skin showed dense follicular and perifollicular infiltrates of atypical lymphocytes. The flow cytometry disclosed the presence of weakly CD4+ CCR4+ cell populations that would not be detected in the peripheral blood from healthy controls. The patient responded well to topical PUVA and systemic etretinate (retinoid-PUVA) and intravenous IFN-γ. Parallel with the decrease in atypical cells in the peripheral blood, the percentage of weakly CD4+ CCR4+ T cells declined. However, about 1 week after we discontinued this treatment because of the side effects, the lymph node swelling became prominent, and, 4 weeks later, the patient died before restarting any specific chemotherapy.
ASJC Scopus subject areas